MAUDE Adverse Event Report: MARTECH MEDICAL PRODUCTS 20CM SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

MARTECH MEDICAL PRODUCTS 20CM SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number H787108007025
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Angiodynamics notified the dialysis catheter manufacturer of this complaint event on july 28, 2016 via supplier corrective action request (b)(4).As part of a review of complaints related to distribution only products, angiodynamics identified that it does not have objective evidence that the manufacturer assessed this complaint event for mdr reportability.As a result of this review, angiodynamics chose to assess this complaint event for reportability and determined that it does meet the criteria to file an mdr.This retrospective mdr is being filed based on this review and to ensure complaint file is complete.One schon dialysis was returned for evaluation and forwarded to our vendor for evaluation.The reported dialysis catheter has been returned to angiodynamics.Angiodynamics has forwarded the device to the supplier for an evaluation and manufacturing review.Per angiodynamics' vendor response, a hole was noted in the venous extension.The customers reported complaint of a hole in the blue port is confirmed.A review of the incoming lot history records was performed for the vendor lot for any deviations related to the reported defect of the complaint.The review confirmed that the lots met all material, assembly, and performance specification.Though a root cause was not specified by the manufacturer, a potential contributing factor could be if the clamps were repeatedly closed at the same location on the extension tubing.The instructions for use, which is supplied to the end user with this catalog number, states: "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).Device not mfd.By reporting firm.
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2016: during a dialysis procedure, it was noted the dialysis catheter was leaking.The catheter was removed and set aside.A new of the same device was used to complete the procedure.The patient suffered no harm or injury due to the event.The reported defective device has been returned to the manufacturer for an investigation.

Brand Name
20CM SCHON XL DOUBLELUMEN CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
MARTECH MEDICAL PRODUCTS
1500 delp drive
harleysville PA 19438
MDR Report Key6515244
Report Number1319211-2017-00043
Device Sequence Number19239382
Product Code MSD
UDI-Device IdentifierH787108007025
UDI-PublicH787108007025
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberH787108007025
Device Lot NumberMHDA660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2016
Initial Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR